Post # 1
I have been on Loestrin 24 Fe for about 5 months now… and I have completely NO sex drive. It is to the point where thinking about sex isn’t even an intrest for me. I know it is my birth control because before I went on it my sex drive was AMAZING. I feel so bad for my fiance and he says that he understands but I am just going stir crazy over this low libido… Has anyone else had this problem? Any reccomendations? My doctor said I am on the lowest dose and she isn’t sure if anything else will help me… I am on the pill because of very painful periods so unfortunately ditching the pill isn’t an option for me ):..
Any advice would be great!
Post # 3
@auburnfan009: Birth control is hit or miss, and there are so many ways it can affect you. 🙁 Unfortunately, the only way to find a better alternative is to talk to your doctor and try something else. Different BC works differently on different women. I’m not an expert, but I’ve had my own struggles w BC.
Are you on a one or two hormone pill? (One pill= “mini pill”). Two hormone pills contain estrogen and progesterone. Mini pills only have progesterone. Last I read, there are about 9 synthetic forms of progesterone used in BC, and 2 of estrogen. They all react differently with the body (some users claim they have worse acne with one, another synthetic has a high level of depression, etc, etc). You need to find a combination that works with your body.
Another thing to consider is how long you’ve been on the BC. Give it at least 3-4 months for your body to adjust to the hormones and learn to regulate itself. If you’re beyond that point, reach out to you doctor. Make sure it is someone who has a lot of knowledge on hormone interaction. I’ve had DRs in the past who have brushed aside my concerns.
Post # 4
I’d talk to your doctor again about either changing brands or ditching hormonal bc altogether. I used to have such painful cramps that I would be in the fetal position for hours and would eventually vomit due to the pain. BC corrected that. After almost 8 months it zapped my sex drive. And honestly, there was no point for me to be on BC so I could have safe sex if my body was incapable of having sex because of the bc. My doctor changed my brands a couple times and unfortunately that didn’t help me. I’ve been totally off it for almost a year now and my body is finally getting back to where it was pre-bc. But, I was on bc long enough that it did help even out my hormones and now I don’t have the horrible cramps anymore. It’s worth visiting your doctor one more time.
Post # 5
I had the same reaction to birth control pills! My sex drive plummeted and I also had a lot of other health issues associated with it. I have to say that I also felt like it changed my mood in general-not just sexually. I stayed on the pill for 2 years, and tried changing brands a few times, but after getting depressed about the way I felt, I decided to try getting off the pill, and boy let me tell you… what a difference it has made!
I feel a lot better and my sex drive definitely went up (haha!) I am considering either using natural family planning or condoms because I had such a hard time with the hormone related methods. I also had/have painful periods, but I’ve found a few things that help. Exercising (I am NOT hugely athletic, so I only go to the gym about twice a week for half an hour) really helps to keep the pain down, or only keep it to the first day or so that I have my period. I usually get really bad pain the first day, so I just take a few motrin every few hours and take a hot bath to get me through that day, and the next few days get a lot better on their own 🙂
(I actually didn’t even have my period for about 8 months after I stopped the pill! And now I only get it on and off-many times skipping 2 months in between.)
Also, I learned that I have Polycycstic Ovary Syndrome, which means that a lot of my pain is actually caused by small (benine) cysts and not by my period.
I’m not sure how old you are, but I know that sometimes the pain can diminish slowly as you age, so it’s possible that your pain could go away eventually 🙂 (this is what I’m hoping for-but my pain has definitely subsided as the years go on)
I know you said that you were looking to stay on the pill, and I’ve also heard that the low-hormone ones can be better for your libido. I’ve also heard that nuva ring is not as harsh (I haven’t personally tried them, but heard through the grapevine). I thought I would just share my experiences with you, as I know how it feels to have the painful periods, low sex drive and just pure frustration with the whole situation! I really hope that you find a solution that works for you, because feeling like there’s nothing you can do is such a bummer :
Let me know if you have any questions; I would be happy to answer anything!
Post # 6
Get a different BC! I was on Loestrin and had the same problems.
I birth control shopped and finally ended up on Yazmin and it works perfect for me. Each BC is different for each person though.
Post # 7
@PinkMagnolia: I was on Yazmin for a while… and then they recalled it and the doctor said I couldn’t take it anymore. I LOVED Yaz. I didn’t even know they were still prescribing it!
Post # 8
I am going through the same thing on this pill. I have been on it for 4 or 5 years and it just started impacting my sex drive in the last 3-6 months. It sucks, I need to go to the Dr in the next month so I was hoping they could suggest something.
Post # 9
Switch pills. All brands are different.
I take Sprintec (generic version of ortho-cyclen) and for me it is FANTASTIC. Only $9 a month, improved my acne, regulates my periods, decreases PMS, and my sex drive is perfectly fine.
I would say just keep trying til you find one that works.